Alert archive / California / Wind Advisories in 2019

Wind Advisory 1, NWS Sacramento, CA

January 4, 2019

NWS Sacramento, CA issued this wind advisory at Jan 4, 2019, 5:17 AM PST. It took effect at Jan 5, 2019, 7:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2019, 5:17 AM PST (13:17 UTC)
In effect from
Jan 5, 2019, 7:00 AM PST
Expired
Jan 5, 2019, 7:00 PM PST
In force
12 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

783 
WWUS76 KSTO 041317
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
517 AM PST Fri Jan 4 2019

...Strong winds over interior Northern California Saturday...

.A Pacific frontal system will start a new round of wet weather
over Norcal on Saturday. As this front moves through, strong 
south winds will be generated. The strongest winds are expected 
Saturday afternoon just ahead of the front as it moves through. 
Highest windspeeds will be over the northern Sacramento valley and
over the higher mountain elevations. The northern Sacramento 
valley could see wind gusts up to 50 mph or more with the highest 
elevations of the Sierra seeing wind gust speeds of 60 to 70 mph. 
Winds of this speed could cause difficulties while driving 
especially for high profile vehicles. Blowing debris and downed 
tree limbs will create more hazards. The strong winds should 
decrease quickly Saturday night as the main cold front passes to 
the east.

CAZ015>019-063-064-066-067-050015-
/O.NEW.KSTO.WI.Y.0001.190105T1500Z-190106T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Alder Springs, Lakeport, Paradise, Grass Valley, 
and Jackson
517 AM PST Fri Jan 4 2019

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST SATURDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 7 AM to 7 PM PST Saturday. 

* TIMING...Winds will begin increasing after 7 am Saturday
  becoming strongest Saturday afternoon.

* WINDS...Sustained wind speeds over the Central valley and
  surrounding foothills will reach 25 to 30 mph with gusts up to
  to 50 mph.  

* IMPACTS...Difficult driving conditions, blowing debris, down
  trees or tree limbs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
2 follow-up statements
891 
WWUS76 KSTO 042319
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
319 PM PST Fri Jan 4 2019

...Strong winds over interior Northern California Saturday...

.A Pacific frontal system will start a new round of wet weather
over Norcal on Saturday. As this front moves through, strong
south winds will be generated. The strongest winds are expected
Saturday afternoon just ahead of the front as it moves through.

Winds of this speed could cause difficulties while driving 
especially for high profile vehicles. Blowing debris and downed 
tree limbs will create more hazards. The strong winds should 
decrease quickly Saturday night as the front passes to the east.

CAZ015>019-063-064-066-067-060300-
/O.CON.KSTO.WI.Y.0001.190105T1500Z-190106T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Alder Springs, Lakeport, Paradise, Grass Valley, 
and Jackson
319 PM PST Fri Jan 4 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST
SATURDAY...

* TIMING...Winds will begin increasing after 7 am Saturday 
  becoming strongest Saturday afternoon. 

* WINDS...Sustained wind speeds over the Central valley and 
  surrounding foothills will reach 25 to 30 mph with gusts up to 
  to 50 mph. 

* IMPACTS...Difficult driving conditions, blowing debris, down 
  trees or tree limbs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 40 mph or higher are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution. Be aware of falling tree
limbs or the possibility of downed trees, especially those
weakened by recent wildfires. 

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
396 
WWUS76 KSTO 051451
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
651 AM PST Sat Jan 5 2019

...Strong winds over interior Northern California this weekend...

.A couple of Pacific frontal systems will move through northern
California today and Sunday. As these fronts move through, strong
south winds will be generated. The strongest winds are expected 
this afternoon just ahead of the first front as it moves through 
with another round of strong winds Sunday afternoon and evening as
the next system moves through.

Winds of this speed could cause difficulties while driving
especially for high profile vehicles. Blowing debris and downed
tree limbs will create more hazards. There should be a period of
relatively lighter winds tonight but it will still be breezy. 

CAZ015>019-063-064-066-067-060300-
/O.CON.KSTO.WI.Y.0001.190105T1500Z-190106T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Alder Springs, Lakeport, Paradise, Grass Valley, 
and Jackson
651 AM PST Sat Jan 5 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* TIMING...Winds will begin increasing this morning becoming
  strongest this afternoon. Winds will decrease significantly
  overnight tonight but increase again Sunday afternoon and night.

* WINDS...Sustained wind speeds over the Central valley and 
  surrounding foothills will reach 25 to 30 mph with gusts up to 
  to 50 mph. 

* IMPACTS...Difficult driving conditions, blowing debris, down 
  trees or tree limbs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 40 mph or higher are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution. Be aware
of falling tree limbs or the possibility of downed trees,
especially those weakened by recent wildfires.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 4, 4:40 AM PST, 37 minutes earlier.

Area forecast discussion, Jan 4, 4:40 AM PST, 37 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
440 AM PST Fri Jan 4 2019

.SYNOPSIS...
Dry today, then wet weather returns this weekend. Periods of
hazardous mountain travel possible Saturday through middle of next
week due to heavy snow and gusty wind. gusty winds in the central
valley and foothills Saturday.

&&

.DISCUSSION...
Upper ridge axis has now shifted into the Great Basin. This has
allowed a great deal of high cloud cover to spill over the ridge
and into northern California. Clearer skies from about
Oroville south has allowed some light fog to form in the central
valley but so far nothing too dense. An offshore Pacific frontal
band will approach the coast today but the daytime hours should
remain dry under high cloud cover. Not expecting much change in
high temperatures today even with high cloud cover due to warm air
advection ahead of the front. Current timing moves offshore front
on to the norcal coast by 12z Saturday with models sweeping it
across the state during the day. Timing has been quite consistent
but precip amounts have not with GFS remaining consistently wetter
than the ECMWF. Either way, with snow levels below major pass
levels, mountain travel issues a high likelihood with several
inches to 2 feet or more of snow expected at the higher
elevations. In addition to the valley rain and mountain snow,
strong south winds are expected ahead of the front on Saturday.
Surface Gradients from MFR to SAC are forecast by the GFS to top
12 mb with 925 mb winds Saturday afternoon indicating 40 knots or
higher. Have issued wind advisory for much of the central valley
and interior coast range from 15z Sat through 03Z Sunday when
pressure gradients should relax behind the front. Showers continue
Saturday night through Sunday as upper through swings across the
region.

Next frontal system pushes through quickly on the heels of the
first bringing another round of steady precipitation into the
north state as early as Sunday afternoon. Combination of
relatively low snow levels and precipitation amounts will bring
more mountain travel impacts Sunday night into Monday so more
winter weather hazard products will likely be needed for this time
period. Another round of increased wind is expected Sunday
afternoon through Monday but at this time, this wind event does
not look as strong as on Saturday.

.EXTENDED DISCUSSION (Tuesday THROUGH Friday)

A cold front will approach the area on Tuesday with lingering
showers expected during the morning hours for communities north
of I-80. The frontal system is expected to make it to the north
Coast late in the evening and arriving into our CWA early
Wednesday morning. Models continue to struggle with the exact
timing and strength with this system, but valley rain, mountain
snow, and gusty winds are to be expected with this system. They do
have some similarities though for Thursday with both keeping
lingering moisture around the area and building a ridge on
Friday.

&&

.AVIATION...

Little change to the forecast as primarily VFR conditions are
expected for the next 24 hours. Pockets of MVFR and IFR conditions
are expected through the morning hours, primarily around KSMF and
southwards.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Saturday morning through Sunday morning
for Clear Lake/Southern Lake County-Mountains Southwestern
Shasta County to Northern Lake County-West Slope Northern Sierra
Nevada-Western Plumas County/Lassen Park.

Wind Advisory from 7 AM to 7 PM PST Saturday for Carquinez
Strait and Delta-Central Sacramento Valley-Clear Lake/Southern
Lake County-Motherlode-Mountains Southwestern Shasta County to
Northern Lake County-Northeast Foothills/Sacramento Valley-
Northern Sacramento Valley-Northern San Joaquin Valley-Southern
Sacramento Valley.

Winter Storm Watch from late tonight through Sunday morning for
Shasta Lake Area / Northern Shasta County.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 3:15 PM PSTWinter Storm WarningSTO68 hr

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.